ADVERTISEMENT

Q. How can high blood sugar be treated in someone who has chronic diabetes?

Answered by
Dr. Suneetha B S
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Dec 12, 2017 and last reviewed on: Oct 09, 2018

Hello doctor,

My mother has an 18-year history of type 2 diabetes mainly due to stress. HbA1c is 11 and fasting blood sugar level is 247 with G.M.SR 2. Her ESR is 40. She is suffering from frequent body aches these days especially in shoulders. In the past, she has taken Glimestar. Please help.

#

Hello,

Welcome to icliniq.com.

A fasting blood sugar level of 247 is quite high and HbA1c (glycated hemoglobin) of 11 indicates uncontrolled blood sugar.

The medication that your mother is taking is not sufficient to control her blood sugar. She definitely needs a revision of her prescription.

Uncontrolled blood sugar levels can lead to inflammatory conditions that show up as body pains.

People with diabetes are also predisposed to developing frozen shoulder, which might explain her shoulder pain. She might need medication and physiotherapy for this.

Her ESR (erythrocyte sedimentation rate) is also high and it needs further evaluation. She also seems to be underweight which is characteristic of uncontrolled diabetes.

Her medication needs to be changed, but only after a complete physical examination and evaluation of laboratory parameters by a diabetes specialist.

She can probably be relieved of most of her issues once her blood sugar is controlled.

I suggest you visit a diabetes specialist at the earliest to avoid any complications.

For more information consult a diabetologist online --> https://www.icliniq.com/ask-a-doctor-online/diabetologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
My HbA1c level was 7.5 last month. Should I continue Gemer 1 tablet?

As far as tablet Gemer 1 mg (Glimepiride) is concerned, I suggest that it should be taken lifelong with another medication by the name of Metformin 250 mg twice daily after meals ...   Read full

Will my blood sugar levels reduce if I exercise and reduce weight?

Hello doctor, I had my blood sugar level tested after nine hours of fasting, and it was 138 g/dL ... Will my blood sugar level reduce i...   Read full

My HbA1c is 7.5. Should I continue my tablet for diabetes?

So, I would suggest you to continue with tablet Glyciphage 500 mg (Metformin) with breakfast and with dinner for a month along with diet management and regular exercise ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


My triglycerides level was 207 mg/dL. Is it necessary to take medicine?
Hi doctor, Recently, I got a lipid profile done, and the triglycerides level was 207 mg/dL, apart from that everything ...  Read more»
My lipid test report shows quite high values. Kindly advice.
Hello doctor, I am 35-years-old. My cholesterol level is 222, triglycerides 87, HDL (cholesterol) 60, LDL (cholesterol)...  Read more»
Triglycerides - Causes, Medications, Symptoms, Risk Factors, and Treatment
Triglycerides are derivatives of glycerol and fatty acids. They might sound simple but the causes and symptoms contribut...  Read more»

Ask your health query to a doctor online?

Ask a Diabetologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.